Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 58, NWS Cheyenne, WY

January 12, 2009

NWS Cheyenne, WY issued this high wind warning at Jan 12, 2009, 4:12 PM MST. It took effect at Jan 13, 2009, 1:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2009, 4:12 PM MST (23:12 UTC)
In effect from
Jan 13, 2009, 1:00 AM MST
Expired
Jan 13, 2009, 5:00 PM MST
In force
16 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 122312
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MST MON JAN 12 2009

...STRONG WINDS WILL AFFECT PORTIONS OF SOUTHEAST WYOMING LATE
TONIGHT THROUGH TUESDAY...

.WEST WINDS WILL INCREASE AGAIN OVER PORTIONS OF SOUTHEAST WYOMING
BEGINNING LATE TONIGHT AND WILL CONTINUE THROUGH TUESDAY AS THE
SURFACE PRESSURE GRADIENT TIGHTENS ACROSS THE REGION.

WYZ062-064-066-067-131200-
/O.NEW.KCYS.HW.W.0058.090113T0800Z-090114T0000Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
412 PM MST MON JAN 12 2009

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 5 PM MST TUESDAY. 

WEST WINDS WILL INCREASE LATE TONIGHT OVER PORTIONS OF SOUTHEAST
WYOMING AND THEN CONTINUE THROUGH LATE TUESDAY AFTERNOON. WINDS
OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED
ESPECIALLY IN THE MORNING HOURS ON TUESDAY. THE STRONGEST WINDS
WILL BE ALONG INTERSTATE 80 NEAR ARLINGTON...AND ON INTERSTATE 25
BETWEEN CHUGWATER AND WHEATLAND..

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

RJM
3 follow-up statements
000 
WWUS75 KCYS 131146
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
446 AM MST TUE JAN 13 2009

...STRONG WINDS WILL AFFECT PORTIONS OF SOUTHEAST WYOMING 
THROUGH TODAY...

.WEST WINDS WILL AGAIN BE STRONG OVER AND NEAR THE SNOWY AND
LARAMIE RANGES TODAY. THE WINDS WILL BE CAUSED BY A LARGE
DIFFERENCE IN PRESSURE AT THE SURFACE OVER THE REGION AND 
STRONG WINDS IN THE UPPER ATMOSPHERE. 

WYZ062-064-066-067-140000-
/O.CON.KCYS.HW.W.0058.000000T0000Z-090114T0000Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
446 AM MST TUE JAN 13 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

STRONG WEST WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON
OVER AND NEAR THE LARAMIE AND SNOWY RANGES. WINDS WILL BE
SUSTAINED BETWEEN 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE
EXPECTED TODAY. THE STRONGEST WINDS WILL BE ALONG INTERSTATE 80
NEAR ARLINGTON...AND ON INTERSTATE 25 BETWEEN CHUGWATER AND
WHEATLAND.

WINDS IN THE ARLINGTON AREA HAVE BEEN GUSTING TO BETWEEN 55 AND
60 MPH SINCE AROUND MIDNIGHT. WIND GUSTS HAVE BEEN AROUND 30 MPH
BETWEEN CHUGWATER AND WHEATLAND EARLY THIS MORNING AND WILL 
BECOME STRONG BY MID MORNING.  

THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR
THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES OVER AND NEAR
THE MOUNTAINS TODAY. IN ADDITION...THE STRONG WINDS WILL 
PRODUCE AREAS OF BLOWING SNOW OVER THE MOUNTAINS TODAY.  FOR
DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...PLEASE DIAL 
5 1 1.

$$

WEILAND
540 
WWUS75 KCYS 131918
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1216 PM MST TUE JAN 13 2009

...STRONG WINDS WILL AFFECT PORTIONS OF SOUTHEAST WYOMING THROUGH
LATE THIS AFTERNOON...

.WEST WINDS WILL CONTINUE TO BE STRONG OVER AND NEAR THE SNOWY AND 
LARAMIE RANGES THROUGH LATE THIS AFTERNOON. THE WINDS WILL BE CAUSED 
BY A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE OVER THE REGION AND 
STRONG WINDS IN THE UPPER ATMOSPHERE.

WYZ069-140000-
/O.EXA.KCYS.HW.W.0058.000000T0000Z-090114T0000Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
1216 PM MST TUE JAN 13 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST WINDS HAVE INCREASED THROUGHOUT THE MORNING ALONG 
INTERSTATE 25 NEAR WHITAKER AND NEAR THE COLORADO BORDER. SUSTAINED 
WINDS WILL BE 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH IN THESE 
AREAS. WINDS IN AND NEAR THE CITY OF CHEYENNE WILL GENERALLY BE LESS 
AT 20 TO 30 MPH GUSTING TO 40 MPH.

THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR
THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. FOR DETAILED
ROAD AND TRAVEL CONDITIONS IN WYOMING...PLEASE DIAL 5 1 1.

$$

WYZ062-064-066-067-140000-
/O.CON.KCYS.HW.W.0058.000000T0000Z-090114T0000Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
1216 PM MST TUE JAN 13 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

STRONG WEST WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON OVER
AND NEAR THE LARAMIE AND SNOWY RANGES. WINDS WILL BE SUSTAINED
BETWEEN 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH IN THESE
AREAS. THE STRONGEST WINDS WILL BE ALONG INTERSTATE 80 NEAR
ARLINGTON...AND ON INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND.

WINDS IN THE ARLINGTON AREA HAVE BEEN GUSTING TO BETWEEN 60 AND
70 MPH SINCE AROUND 8 AM. WIND GUSTS HAVE BEEN 45 TO 55 MPH
BETWEEN CHUGWATER AND WHEATLAND THROUGHOUT THE MORNING AND WILL
CONTINUE TO INCREASE THROUGH THE AFTERNOON.

THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR
THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES OVER AND NEAR THE
MOUNTAINS TODAY. IN ADDITION...THE STRONG WINDS WILL PRODUCE
AREAS OF BLOWING SNOW OVER THE MOUNTAINS TODAY.  FOR DETAILED
ROAD AND TRAVEL CONDITIONS IN WYOMING...PLEASE DIAL 5 1 1.

$$

RJM
000 
WWUS75 KCYS 140002
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MST TUE JAN 13 2009

WYZ062-064-066-067-140115-
/O.EXP.KCYS.HW.W.0058.000000T0000Z-090114T0000Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
502 PM MST TUE JAN 13 2009

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

STRONG WEST WINDS HAVE GRADUALLY DECREASED THROUGHOUT THE
AFTERNOON AND ARE CURRENTLY 25 TO 35 MPH WITH LOCALIZED GUSTS TO
50 MPH NEAR THE MOUNTAINS OF SOUTHEAST WYOMING. EXPECT WIND
SPEEDS TO FURTHER DECREASE THROUGH THE EVENING SO WILL LET THE
HIGH WIND WARNING EXPIRE AT 5 PM.

$$

WYZ069-140115-
/O.EXP.KCYS.HW.W.0058.000000T0000Z-090114T0000Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
502 PM MST TUE JAN 13 2009

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

STRONG WEST WINDS HAVE DECREASED THIS AFTERNOON ALONG THE
INTERSTATE 25 CORRIDOR AND WILL CONTINUE TO DECREASE THROUGH THE
EVENING. THEREFORE WILL LET THE HIGH WIND WARNING EXPIRE AT 5 PM.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 12, 3:50 PM MST, 22 minutes earlier.

Area forecast discussion, Jan 12, 3:50 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MST MON JAN 12 2009

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...CURRENT WINDS OVER
PORTIONS OF THE WESTERN NEBRASKA PANHANDLE ARE NORTHWEST 20 TO 30
MPH GUSTING TO 40 MPH. THESE WINDS WILL STEADILY DECREASE THROUGH
EARLY EVENING AS THE SURFACE PRESSURE GRADIENT RELAXES. FAST
NORTHWEST FLOW ALOFT WILL REMAIN OVER THE REGION AND A SURFACE LEE
TROUGH WILL DEVELOP ACROSS THE NORTHERN PLAINS TONIGHT. THIS WILL
ACT TO STRENGTHEN THE LOW LEVEL PRESSURE GRADIENT...WITH THE
GRADIENT BETWEEN KCAG AND KCPR FAVORABLE FOR HIGH WINDS DURING THE
MORNING HOURS. HAVE ISSUED A HIGH WIND WARNING FROM 08Z TONIGHT
THROUGH 00Z TOMORROW FOR WESTERN SECTIONS OF THE CWA AS A RESULT.
EXPECT LIGHT MTN SNOW SHOWERS WITH THE INCREASED WINDS...AND HIGH
TEMPS ACROSS THE PLAINS WILL WARM CONSIDERABLY TO THE MID TO UPPER
40S. A WEAK UPPER LEVEL WAVE WILL MOVE INTO THE UPPER MIDWEST ON
TUESDAY AFTERNOON...WITH ASSOCIATED SURFACE FRONT OVER THE DAKOTAS
BY 00Z WED. A TRAILING COLD FRONT WILL MOVE THROUGH THE AREA
WEDNESDAY WITH LIGHT SNOW SHOWERS EXPECTED MAINLY OVER THE
NORTHERN AND EASTERN SECTIONS OF THE CWA. STRONGER NW WINDS WILL
LIKELY DEVELOP BEHIND THE FRONT OVER THE WESTERN NEBRASKA
PANHANDLE.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...ARCTIC COLD FRONT
WILL EXTEND ROUGHLY FROM KLND TO KLAR WED NIGHT AND THEN RETREAT
EAST TO NEAR THE SOUTHEAST WY BORDER THU AFTERNOON. 1048 MILLIBAR
SURFACE HIGH PRESSURE OVER THE DAKOTAS WED NIGHT WILL SHIFT SSE
INTO WESTERN IOWA LATE THU AFTERNOON. UPSLOPE LOW CLOUDS AND
SCATTERED AREAS OF LIGHT SNOW CAN BE EXPECTED ALONG AND EAST OF
THE FRONTAL BOUNDARY WED NIGHT AND THU ALTHOUGH THE UPSLOPE WILL
SLOWLY WEAKEN THU AFTERNOON. ONGOING LIGHT SNOWS OVER THE
MOUNTAINS OF SOUTH CENTRAL WY WILL ALSO CONTINUE WED NIGHT AND
THU. PRECIP WILL END THU NIGHT OVER THE MOUNTAINS AND FAR EASTERN
PART OF CWA. RISING HEIGHTS ALOFT ON FRONT SIDE OF UPPER RIDGE
PROMISE WARMER AND DRY CONDITIONS FRIDAY...AND AGAIN FOR SUNDAY
AND MONDAY. THE ONLY FLY IN THE OINTMENT OVER THE WEEKEND OCCURS
SATURDAY WHEN A SHORTWAVE TROUGH SLIDES NORTH TO SOUTH OVER THE
ROCKIES. GFS AND ECMWF HAVE SHOWN DIFFICULTIES IN WHAT WILL INDEED
HAPPEN WITH A REX BLOCK DEVELOPING OVER THE SW U.S. BY THE END OF
THE WEEKEND. AT THIS TIME...DOES NOT APPEAR TO BE ALL THAT MUCH WX
INVOLVED FOR SATURDAY...JUST MORE CLOUDS AND SOME COOLING OF
TEMPS.

&&

.AVIATION...NORTHWEST WINDS OF 20 TO 30 KT OVER KBFF AND KSNY
WILL CONTINUE TO DECREASE THROUGH EARLY EVENING. WESTERLY WINDS
WILL INCREASE LATE TONIGHT OVER AND NEAR THE SOUTHEAST WYOMING
MOUNTAINS AND WILL CONTINUE THROUGH TUESDAY. WITH THE STRONG
WINDS...EXPECT LIGHT TO MODERATE TURBULENCE TO DEVELOP IN THESE
AREAS IN ADDITION TO LOCAL MVFR CONDITIONS IN AREAS OF MTN SNOW
SHOWERS. ELSEWHERE...EXPECT VFR CONDITIONS TONIGHT THROUGH
TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 1 AM TUESDAY TO 5 PM TUESDAY FOR WYZ062-
     WYZ064-WYZ066-WYZ067.
NE...NONE.

&&

SHORT TERM/AVIATION...RJM
LONG TERM...JLH
Hazardous weather outlook, Jan 12, 2:27 PM MST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
227 PM MST MON JAN 12 2009

WYZ061>067-069-070-131245-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
PINE BLUFFS-
227 PM MST MON JAN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...REST OF TODAY AND TONIGHT

WEST WINDS WILL GUST 20 TO 30 MPH AT TIMES TODAY OVER SOUTH CENTRAL
WYOMING AND PORTIONS OF SOUTHEAST WYOMING THROUGH LATE THIS
AFTERNOON. THESE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING
SNOW. AFTER A BRIEF LULL IN THE WINDS THIS EVENING...STRONG WINDS
ARE AGAIN LIKELY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-131245-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
227 PM MST MON JAN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...REST OF TODAY AND TONIGHT

WINDS OF 20 TO 30 MPH GUSTING TO 40 MPH WILL CONTINUE OVER PORTIONS
OF THE NEBRASKA PANHANDLE THROUGH LATE AFTERNOON AND WILL STEADILY
DECREASE EARLY IN THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-068-131245-
CONVERSE-NIOBRARA-GOSHEN-
227 PM MST MON JAN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...REST OF TODAY AND TONIGHT

NORTHWEST WINDS WILL GUST 20 TO 30 MPH AT TIMES TODAY TODAY OVER
EAST CENTRAL AND SOUTHEAST WYOMING. THE WINDS WILL DIMINISH QUICKLY
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 7:01 PM MSTHigh Wind WarningCYS5 hr
Jan 12, 12:46 AM MSTHigh Wind WarningCYS93 min

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.